|fat loss- have changed meds. please answer
Apr 23, 2008
hi i am a positive female who has been living with hiv for 5 years. i have been on meds for nearly 3 & my first regim was sustiva & truvada was doing great on that, last lab results were cd4 500 & vl undetectable, but me & my partner want a baby & i chnaged due to sustiva not being safe. i am now on kaletra & truvada. i think im doing well on them im due for my first check up in a couple of weeks. my question is whilst being on my first set of meds i experienced some fat loss in arms legs & a face. i was wondering now i have changed meds do u think this will reverse it or is kaletra well known for fat loss as i am very scared of losing anymore as i suffer from anxiety as it is & fat loss makes it very hard to even want to go out in public. thank you so much for your time.
| Response from Dr. Young
Thanks for your post.
In a large ACTG clinical trial (5142), patients who took Kaletra were much less likely to develop fat loss than those to took Sustiva.
So in your case, I'd think the switch is both recommended for pregnancy and ok for lipoatrophy.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Vaginal Sex Without Condom
- Risk Of HIV Transmission From Cut On Lip
- Risk Of HIV Transmission From Performing Oral Sex
- Risk Of HIV Transmission From Saliva
- Risks Of Contracting HIV From Eating Food Made By Someone With HIV
- Risks Of Contracting HIV From Licking Vagina
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.